MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-120/I16-40
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Rupture (2208)
Date of Event 11/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and two (2) suprarenal stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately 1 year post initial procedure, during a routine follow up, a type ia endoleak was identified.Physician elected to resolved this event by implanting a suprarenal stent graft extension.The patient was reported as doing well.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and 2 suprarenal stent graft extensions to treat an abdominal aortic aneurysm (aaa).Approximately 1 year post initial procedure during a routine follow up a type ia endoleak was identified.Physician elected to treat with a suprarenal stent graft extension and the patient is doing well additional information: during the clinical assessment, migration of the suprarenal extension, sac growth of 10mm and rupture were identified that were not included in the reported event.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the type ia endoleak event is confirmed.Migration of the suprarenal extension, sac growth of 10mm and rupture were also identified.These events were most likely due to the off-label neck anatomy.The neck was 9mm long (should be greater to or equal to 15mm) and the infarenal neck was 66 degrees (should be equal to or less than 60 degrees).The procedure related harm identified was a prolonged hospitalization.The final patient status was discharged on the eighth post-operative day following an urgent endovascular repair procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9462349
Report Number2031527-2019-00601
Device Sequence Number14221158
Product Code MIH
UDI-Device Identifier00818009014443
UDI-Public(01)00818009014443(17)181214
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2018
Device Model NumberBEA28-120/I16-40
Device Lot Number1767421010
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL , LOT# 1933825005; VELA SUPRARENAL, LOT# 1727242012
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR